MAUDE Adverse Event Report: CORDIS CASHEL POWERFLEX EXTREME 8X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL POWERFLEX EXTREME 8X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4158040S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82159241 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, while attempting to inflate the 8x4 80cm powerflex extreme percutaneous transluminal angioplasty (pta) device in the cephalic vein, contrast was observed to be leaking out from the balloon.The balloon was removed intact and inspected outside of the patient.Contrast was observed to be leaking from the balloon.There was no reported patient injury.The powerflex was attempted to be used during an angioplasty procedure.The lesion was not calcified, had no tortuosity, was not a chronic total occlusion (cto), but had a rate of stenosis of 90%.The device was stored and handled per the instructions for use (ifu).There were no difficulties removing the stylet or any of the sterile packaging components, the product from the hoop, or the protective balloon cover.The device was prepped per the ifu and prepped normally (i.E.Maintained negative pressure).The contrast to saline ratio was 50% contrast 50% normal saline.The merit indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and there was no difficulty crossing the lesion.
 
Additional Manufacturer Narrative
While attempting to inflate the 8mm x 4cm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) device in the cephalic vein, contrast was observed to be leaking out from the balloon.The balloon was removed intact and inspected outside of the patient.Contrast was observed to be leaking from the balloon.There was no reported patient injury.The powerflex was attempted to be used during an angioplasty procedure.The lesion was not calcified, had no tortuosity, was not a chronic total occlusion (cto), but had a rate of stenosis of 90%.The device was stored and handled per the instructions for use (ifu).There were no difficulties removing the stylet or any of the sterile packaging components, the product from the hoop, or the protective balloon cover.The device was prepped per the ifu and prepped normally (i.E.Maintained negative pressure).The contrast to saline ratio was 50% contrast 50% normal saline.A non-cordis indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and there was no difficulty crossing the lesion.One product was returned for analysis.A non-sterile powerflex extreme 8mm x 4cm x 80cm catheter was returned.Per visual analysis, the balloon was received deflated and coiled inside a plastic bag.No anomalies were observed in the returned device.Functional analysis was performed.A lab sample inflator/deflator filled with water was attached to the inflation lumen of the unit and successfully inflated.No leakage or any other anomaly was observed during the inflation test.A product history record (phr) review of lot 82159241 revealed no anomalies or non-conformance during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-leakage¿ was not confirmed by analysis of the returned device.The unit was successfully inflated with no other anomalies noted to the device.The exact cause of the reported event could not be determined as the device passed functional analysis.It is difficult to draw a clinical conclusion between the device and the event reported as the device performed as intended.However, vessel characteristics and procedural factors may have contributed to the reported event.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least (b)(4) of the balloons (with a (b)(4) confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEX EXTREME 8X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8585846
Report Number9616099-2019-02903
Device Sequence Number1586841
Product Code LIT
UDI-Device Identifier20705032001943
UDI-Public20705032001943
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number4158040S
Device Lot Number82159241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer05/18/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BASIXCOMPAX FROM MERIT; OMNIPAQUE FROM GE HEALTH; BASIXCOMPAX FROM MERIT; OMNIPAQUE FROM GE HEALTH